I was on very strong antibiotics for three weeks for an abscessed tooth and about a week after discontinuing the antibiotics, I developed all the symptoms for c. Diff. The diarrhea I managed almost instantly with tumeric, but the cramping was so severe that it literally was almost unbearable. My daughter brought home Kefir. That was all I could eat/drink for six weeks. I did not have the cramping while on kefir but that was ALL I could eat. I mean all. I tried one bite of banana after six weeks on Kefir and the cramping returned full force. Finally I went to health food store and bought the capsules with billions of the good bacteria in them (have to be refrigerated). I started on them and within days could eat as normal. After stopping the capsules, about two weeks afterward, the c. Diff cramping returned with a vengeance. The moral of this story is to take the probiotics at the same time (separated by hours) as you are taking the antibiotic. It has come back, not the cramping, but the discharge from bowels that alerts one to the fact that the bad bacteria, c. Diff, is still there ready to act up. Now I notice the pharmacy is alerting people about c. Diff BUT it is still not telling people what to do to prevent it. You do not want to get this bacteria. It is bad, but I now know how to control it. Also, there is now a coated pill (so it lasts in a bottle) of acidophilus cultures but it is only in the millions of good bacteria, not the billions of the refrigerated capsules. They are cheap. Got online for $2.48 per bottle of 50 or 100. I stocked up on them.
I thank those who provide this life-saving site for us. Bless you and bless you, again!